MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5 MM SYSTEM 2 HOLE LONG STRAIGHT PLATE; FASTENER, SCREW, CRANIOPLASTY

BIOMET MICROFIXATION 1.5 MM SYSTEM 2 HOLE LONG STRAIGHT PLATE; FASTENER, SCREW, CRANIOPLASTY
Model Number N/A
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint: (b)(4).Device product code: hbw.Implant date: (b)(6) 2019.Report source- foreign country: (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00158 and 0001032347-2019-00159.
 
Event or Problem Description
It was reported the patient developed a wound where the area did not fit and that wound was infected.The implant was replaced and now everything is fine.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of evidence that the revision was performed.No product was returned and no test or inspections could be performed.The reason for the revision was due to infection.The distributor provided two post-operative ct scans from the implantation surgery.Upon review of the ct scans, no conclusions could be reached in regards to the infection.The distributor suggested it may have been caused from a wound created when the physician tried to place the implant.However, this could not be confirmed based on the materials provided.Dhr and sterile certificates were reviewed and no discrepancies or nor anomalies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00158-1 and 0001032347-2019-00159-1.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
1.5 MM SYSTEM 2 HOLE LONG STRAIGHT PLATE
Common Device Name
FASTENER, SCREW, CRANIOPLASTY
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8403794
Report Number0001032347-2019-00160
Device Sequence Number2029820
Product Code HBW
UDI-Device Identifier00841036013899
UDI-Public00841036013899
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K121624
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2020
Device Model NumberN/A
Device Catalogue Number01-7347
Device Lot Number140650
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/08/2019
Supplement Date Received by Manufacturer07/12/2019
Initial Report FDA Received Date03/08/2019
Supplement Report FDA Received Date07/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;